Equivariant CW-complexes and the orbit category

  • Ian Hambleton

    McMaster University, Hamilton, Canada
  • Semra Pamuk

    Middle East Technical University, Ankara, Turkey
  • Ergün Yalçın

    Bilkent University, Bilkent, Ankara, Turkey


We give a general framework for studying -CW complexes via the orbit category. As an application we show that the symmetric group admits a finite -CW complex homotopy equivalent to a sphere, with cyclic isotropy subgroups.

Cite this article

Ian Hambleton, Semra Pamuk, Ergün Yalçın, Equivariant CW-complexes and the orbit category. Comment. Math. Helv. 88 (2013), no. 2, pp. 369–425

DOI 10.4171/CMH/289